dark marks all over body left by drug allergy.help badly needed.
hi Dr. Rockoff. I am very frustrated with what has happened to my skin all over my body. a year ago, I was diagnosed of tuberculosis and undergone 6 months medication. during my medication, I had severe itching and developed rashes all over my body. I went back to my doctor to tell him what happened. he told me it was just a minor reaction and gave me antihistamines for the itching. I continued my medication until the 6th month. after that, the itching disappeared but the rashes left dark marks all over my skin, especially the arms and legs.. it's summer here in my place and I can't even wear shorts or sleeveless shirts..I went to my dermatologist several times to seek advice and medication for the marks but she just gave me lotions to lighten the marks but the marks are still there.. any advice for me what to do for the marks to disappear? is chemical peeling advisable? how about glutathione injection or gluta pills? please help me.. i am so desperate.. thanks in advance :)
These dark spots can be due to post inflammatory hyperpigmentation or fixed drug eruption. Application of vitamin E on the scars helps and it should go away in a few days to months. If it still persists then you can go in for laser treatment, photodermabrasion or microdermabrasion. Avoid picking, harsh scrubbing, and abrasive treatments unless prescribed by a dermatologist during this period. Glutathione is probably not well absorbed into the body when taken by mouth and moreover the prime use is not in skin hyperpigmentation. You should take it only after your dermatologist recommends it.
FDE or fixed drug eruption may fade slowly and so may take a long time to go away. Although they resolve spontaneously but an oral antihistamine (e.g., hydroxyzine) and a topical corticosteroid may be needed.
I would suggest you to consult a dermatologist and get these possibilities evaluated. Treatment depends on the confirmation of diagnosis. It is very difficult to precisely confirm a diagnosis without examination and investigations and the answer is based on the medical information provided. For exact diagnosis, you are requested to consult your doctor. I sincerely hope that helps. Take care and please do keep me posted on how you are doing.
thanks so much for your reply.. it gave me hope. i appreciate your reply. i will keep you posted. as of now i already bought gluta pills gluta soaps and gluta lotion.. so that won't help me? it says gluta side effects will lighten dark spots :( but after that i'll try go back to my dermatologist and tell her about the photodermabrasion.. is it expensive? hope not :) thanks again, i appreciate it :)
Derma abrasion is a cosmetic procedure in which the surface of the epidermis of the skin (the stratum corneum) is removed by abrasion. Nowadays laser derma abrasion can also be used but you need to get your skin examined from a dermatologist first.
Am facing a similar problem on my both feets. I underwent tuberculosis treatment way back in 2007 and it got cured after 6 months of medication. After medication, I noticed dark spots coming on my feet but not anywhere else on my body. Am a regular office goer and I have frequent feet pain due to the formal shoes I wear. How can I get rid of this.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.